Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Jackson, KY

June 8, 20157 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2015, 1:55 PM EDT for 7 counties in Kentucky. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 1:55 PM EDT (17:55 UTC)
Expired
Jun 8, 2015, 2:45 PM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 2:01 PM EDTTSTM WND DMGDenver, KYA TREE WAS BLOWN DOWN.
Jun 8, 2:02 PM EDTHAIL 0.252 N Prestonsburg, KY
Jun 8, 2:12 PM EDTTSTM WND DMGEast Point, KYLARGE TREE LIMBS BLOWN DOWN GREATER THAN 2 INCHES IN DIAMTER.
Jun 8, 2:15 PM EDTTSTM WND DMGLancer, KYMUTIPLE TREES WERE BLOWN DOWN AND POWER WAS KNOCKED OUT.
Jun 8, 2:15 PM EDTTSTM WND DMGPrestonsburg, KY6-8 INCH TREE LIMB BROKEN. BRANCH FELL ON POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS53 KJKL 081755
SVRJKL
KYC025-071-115-119-153-159-195-081845-
/O.NEW.KJKL.SV.W.0041.150608T1755Z-150608T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  NORTH CENTRAL KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 245 PM EDT

* AT 154 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAVID...OR 8
  MILES WEST OF PRESTONSBURG...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...MASON...
  MARTIN...FOREST HILLS...WARFIELD...ALLEN...CORN FORK HOLLOW...
  GUNLOCK...BRADBURY...THREEFORKS...EVANSTON...TIPTOP...ALPHORETTA...
  DICKS CREEK...BLUE RIVER...WHITEPOST AND DAVISPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 74 AND 76.
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 4 AND 14.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 10 AND 17...AND
BETWEEN MILE MARKERS 20 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3762 8218 3746 8305 3773 8311 3791 8246
      3787 8241 3786 8242 3781 8240 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3765 8223 3762 8221 3763 8219 3763 8217
TIME...MOT...LOC 1754Z 255DEG 50KT 3763 8292 

HAIL...0.75IN
WIND...60MPH

$$

DJ
2 follow-up statements
988 
WWUS53 KJKL 081829
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
229 PM EDT MON JUN 8 2015

KYC025-119-153-081837-
/O.CAN.KJKL.SV.W.0041.000000T0000Z-150608T1845Z/
KNOTT KY-BREATHITT KY-MAGOFFIN KY-
229 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KNOTT...
NORTHEASTERN BREATHITT AND SOUTHEASTERN MAGOFFIN COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3762 8218 3750 8285 3785 8268 3791 8246
      3787 8241 3786 8242 3781 8240 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3765 8223 3762 8221 3763 8219 3763 8217
TIME...MOT...LOC 1827Z 255DEG 36KT 3773 8242 

$$

KYC071-115-159-195-081845-
/O.CON.KJKL.SV.W.0041.000000T0000Z-150608T1845Z/
JOHNSON KY-FLOYD KY-PIKE KY-MARTIN KY-
229 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN JOHNSON...NORTHEASTERN FLOYD...NORTHWESTERN PIKE AND
MARTIN COUNTIES...

AT 227 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAURA...OR 9
MILES NORTHWEST OF WILLIAMSON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...INEZ...MARTIN...FOREST HILLS...WARFIELD...ALLEN...CORN
FORK HOLLOW...BRADBURY...THREEFORKS...DAVELLA...ALPHORETTA...DICKS
CREEK...WHITEPOST...DAVISPORT...LAURA...DEBORD...LANGLEY...PEVIER...
HATFIELD STATION AND MCCLURE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 4 AND 14.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 10 AND 17...AND
BETWEEN MILE MARKERS 20 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3762 8218 3750 8285 3785 8268 3791 8246
      3787 8241 3786 8242 3781 8240 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3765 8223 3762 8221 3763 8219 3763 8217
TIME...MOT...LOC 1827Z 255DEG 36KT 3773 8242 

HAIL...0.75IN
WIND...60MPH

$$

SBH
408 
WWUS53 KJKL 081844
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT MON JUN 8 2015

KYC071-115-159-195-081852-
/O.EXP.KJKL.SV.W.0041.000000T0000Z-150608T1845Z/
JOHNSON KY-FLOYD KY-PIKE KY-MARTIN KY-
244 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON...
NORTHEASTERN FLOYD...NORTHWESTERN PIKE AND MARTIN COUNTIES WILL
EXPIRE AT 245 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3762 8218 3750 8285 3785 8268 3791 8246
      3787 8241 3786 8242 3781 8240 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3765 8223 3762 8221 3763 8219 3763 8217
TIME...MOT...LOC 1840Z 255DEG 50KT 3773 8242 

$$

SBH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:24 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 8, 10:24 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1024 AM EDT MON JUN 8 2015

.UPDATE...
ISSUED AT 1023 AM EDT MON JUN 8 2015

CURRENT CONDITIONS ACROSS THE AREA FEATURE A WELL DEFINED LINE OF
SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL KENTUCKY MOVING
NORTHEAST AS THE OVERALL LINE SHIFTS EAST. CURRENTLY...CLOUD
COVER AND MID MORNING CONDITIONS ARE KEEPING THIS ACTIVITY PRETTY
TAME. A FEW SHOWERS AND A STORM OR TWO WILL CONTINUE TO DEVELOP
AHEAD OF THIS LINE THROUGH THE EARLY AFTERNOON. HAVE ADJUSTED POPS
FOR THIS EXPECTED DEVELOPMENT. IT DOES APPEAR THAT THIS LINE
BEGINNING TO CROSS NORTHERN PORTIONS OF THE I-75 CORRIDOR WILL
MOVE THROUGH THE AREA WITH THE MAIN EXPECTED SEVERE THREAT TO
FOLLOW IT. IF THIS DOES OCCUR...WHICH SEEMS LIKELY...THERE WILL BE
A GENERAL DECREASE IN OVERALL EXPECTED SEVERE THREAT...HENCE WHY
SPC HAS KEPT A SLIGHT RISK AND LOWERED THE OVERALL TORNADO RISK
OVER EASTERN KENTUCKY...LIMITED TO SOUTH CENTRAL KY. THIS ALSO
LEAD TO A LESS CERTAINTY OF A HAIL THREAT AND FOR THE UPDATE TO
THE FORECAST...HAVE GONE WITH A GENERAL SEVERE MENTION TO THE
STORMS LATER THIS AFTERNOON AND INTO THE EVENING. A NEW ZFP HAS
BEEN SENT OUT ALONG WITH THE GRIDS TO THE WEB AND NDFD SERVERS.

UPDATE ISSUED AT 655 AM EDT MON JUN 8 2015

READJUSTED RAIN CHANCES THIS MORNING AS THE OUTFLOW FROM OVERNIGHT
CONVECTION HAS SLOWED UP AND IS JUST INCHING SOUTHWARD NOW. ITS
JUST ABOUT TO CROSS INTO FLEMING COUNTY. WHILE AN ISOLATED SHOWER
IS POSSIBLE AS THE BOUNDARY SHIFTS SOUTH...THE MORE WIDESPREAD
SHOWER AND STORM CHANCES WILL ARRIVE AFTER 1 OR 2 PM. LATEST HRRR
AND RAP IS SPEEDING UP ONSET OF SHOWERS AND STORMS...BUT NO NEED
TO ADJUST ANYTHING IN THE FORECAST AT THIS POINT AS ONSET SHOULD
STILL BE THIS AFTERNOON. WHILE WE SHOULD SEE SOME HIGH CLOUDS
AROUND TODAY...IT DOES LOOK LIKE ENOUGH HEATING SHOULD TAKE PLACE
TO BUILD THE INSTABILITY NEEDED FOR SEVERE STORMS. THUS...IT LOOKS
LIKE THE THREAT MAY BE INCREASING FOR THIS AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 329 AM EDT MON JUN 8 2015

...SEVERE WEATHER A POSSIBILITY THIS AFTERNOON AND EVENING...

THE MAIN FOCUS OF THE SHORT TERM CONTINUES TO REVOLVE AROUND THE
POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. OVERNIGHT
CONVECTION CONTINUES TO WEAKEN ACROSS INDIANA...BUT HAS SENT AN
OUTFLOW BOUNDARY SOUTH ACROSS THE OHIO RIVER INTO NORTH CENTRAL
KENTUCKY. WITH NORTH WINDS INTERSECTING WINDS OUT OF THE SOUTH
AHEAD OF THE BOUNDARY...ADDITIONAL SHOWERS AND ISOLATED STORMS
HAVE BEEN DEVELOPING ACROSS THIS REGION. THE SEGMENT OF THE
OUTFLOW BOUNDARY HEADING FOR EASTERN KENTUCKY WON'T HAVE THE SAME
CONVERGENCE AS OVER CENTRAL KENTUCKY. THUS...NOT SURE WE WILL SEE
MUCH COVERAGE IN SHOWERS AS THIS BOUNDARY SLIPS INTO OUR AREA THIS
MORNING. HOWEVER...THERE WILL BE SOME CLOUDS TO CONTEND WITH THIS
MORNING...BUT WE HAVE NOTED SOME WARMING IN THE CLOUD TOPS
UPSTREAM...SUGGESTING THE CLOUDS MAY GIVE WAY BY MID TO LATE
MORNING WITH AT LEAST SOME PARTIAL SUNSHINE POSSIBLE. THIS WILL BE
A KEY FACTOR TODAY...AS ANY SUNSHINE WILL ALLOW THE AREA TO
DESTABILIZE...AND BUILD INSTABILITY. THIS WILL IN TURN HELP TO
FUEL SHOWER AND THUNDERSTORM DEVELOPING NEAR THE OHIO RIVER BY
EARLY AFTERNOON. THE FACT THAT THE MID LEVEL TROUGH IS DIGGING
THROUGH THE AFTERNOON AND EVENING SUPPORTS SHOWER AND STORM
DEVELOPMENT AS WELL WITH GOOD DYNAMICS DEVELOPING OVER THE OHIO
VALLEY REGION. THUS...IT WON'T TAKE MUCH INSTABILITY TO FIRE OFF
SHOWERS AND STORMS. THE ACTIVITY THAT DEVELOPS EARLY THIS
AFTERNOON WILL CONTINUE TO EXPAND AND SINK SOUTHWARD ACROSS
EASTERN KENTUCKY THROUGH THE EVENING HOURS.

THERE IS A DECENT SEVERE THREAT THROUGH THE EVENING HOURS. MUCH OF
THE SEVERE THREAT WILL REMAIN CONTINGENT ON SEEING SOME CLEARING
ACROSS THE AREA TODAY SO WE CAN DESTABILIZE. HOWEVER...ASSUMING
THIS HAPPENS...HERE IS WHAT WE CAN EXPECT... BULK SHEAR VALUES
CLIMB TO BETWEEN 40 AND 50 KNOTS WHICH IS MORE THAN ENOUGH TO
SUPPORT A DAMAGING WIND THREAT. FLOW IS FAIRLY UNIDIRECTIONAL...
SUPPORTING MORE LINEAR CONVECTION WITH BOWING SEGMENTS. THE LOW
LEVEL (0-3KM) SHEAR COMPONENT ALSO DOES NOT APPEAR WILL BE LINE
NORMAL...WHICH WOULD BE LESS FAVORABLE FOR QLCS TORNADOES.
HOWEVER...SEVERE WIND GUSTS EXCEEDING 60 MPH WILL STILL BE
POSSIBLE AND BE CAPABLE OF DAMAGE. WET BULB ZERO HEIGHT WILL BE
AROUND 10KFT...WHICH IS FAIRLY HIGH...BUT IF ENOUGH INSTABILITY
CAN BUILD...LARGE HAIL MAY BE POSSIBLE.

SHOWERS AND STORMS WILL EXIT TO THE SOUTH THIS EVENING...BUT COLD
FRONT MAY LAG BEHIND AND MAY NOT CROSS THE AREA UNTIL TUESDAY.
THUS...THE THREAT FOR AN ISOLATED SHOWER WILL CONTINUE TONIGHT
INTO TUESDAY...AND WE MAY EVEN SEE A POP UP THUNDERSTORM ON
TUESDAY IF THE BOUNDARY LINGERS OVER THE AREA. THUS...WILL KEEP AN
ISOLATED SHOWER/THUNDERSTORM IN THE FORECAST THROUGH TUESDAY.
CLOUD COVER COULD BE TRICKY...AS IT DEPENDS ON HOW QUICKLY THE
FRONT SAGS SOUTH AND HOW MUCH LOW CLOUDS (IF ANY) WE SEE
POSTFRONTAL. FOR NOW...GOING TO GO MORE MOSTLY CLOUDY THROUGH
TONIGHT INTO TUESDAY MORNING...WITH CLOUDS BREAKING UP BY TUESDAY
AFTERNOON. HIGHS WILL BE COOLER ON TUESDAY WITH READINGS AROUND 80
AND SLIGHTLY LESS HUMIDITY.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 355 AM EDT MON JUN 8 2015

EARLY IN THE LONG TERM PERIOD...THE AXIS OF A TROUGH IS EXPECTED
TO HAVE SHIFTED TO THE EAST OF THE AREA. AT THAT TIME... A RIDGE
IS EXPECTED TO BE CENTERED OVER NORTHERN MEXICO WITH RIDGING
EXTENDING NORTH INTO THE CENTRAL PLAINS REGION. MEANWHILE A BROAD
TROUGH IS EXPECTED TO BE WORKING THROUGH MUCH OF THE WESTERN US
WHILE A SHORTWAVE TROUGH SHOULD BE NEARING THE NORTHERN AND
WESTERN GREAT LAKES REGION.

THE INITIAL TROUGH EXTENDING FROM THE NORTHEASTERN US SOUTH TO
THE EASTERN SEABOARD WILL LIFT ON OUT TO THE NORTHEAST EARLY IN
THE PERIOD...WHILE THE MID LEVEL RIDGE IS EXPECTED TO FLATTEN A
BIT BECOMING CENTERED CLOSER TO THE BAJA OF CALIFORNIA AND BUILD
EAST ACROSS THE SOUTHEASTERN US. AT THE SAME TIME...A SHORTWAVE
TROUGH SHOULD PASS BY TO OUR NORTHERN MOVING ACROSS ONTARIO AND
QUEBEC AS WELL AS THE GREAT LAKES AND NORTHEASTERN STATES. A COLD
FRONT ASSOCIATED WITH THIS SYSTEM SHOULD SLOW DOWN AND BE ALIGNED
WELL NORTH AND NORTHEAST OF EASTERN KY FROM THU INTO FRIDAY. THIS
FRONT COULD SAG SOUTH AND SOUTHWEST TOWARD THE REGION AT THE END
OF THE PERIOD. ALSO...BY THE START OF THE WEEKEND...MODELS
GENERALLY HAVE INCREASING MOISTURE WORKING NORTH FROM THE GULF AND
SOUTHEASTERN CONUS AROUND THE WESTERN AND NORTHWESTERN PERIPHERY
OF THIS RIDGE...BETWEEN THIS RIDGE AND A TROUGH OVER THE WESTERN
CONUS AND ROCKIES.

DRIER AIR WILL HAVE WORKED INTO THE REGION EARLY IN THE
PERIOD...ON WEDNESDAY AND INTO THURSDAY. SFC AND UPPER LEVEL HIGH
PRESSURE SHOULD GENERALLY DOMINATE DURING THAT PERIOD...WITH DRY
WEATHER FOR WEDNESDAY AND MAINLY DRY WEATHER ON THURSDAY.
ISOLATED CONVECTION MAY BE ABLE TO DEVELOP OVER THE CUMBERLAND
PLATEAU REGION AND THE HIGHER TERRAIN NEAR THE VA BORDER ON THU.
THEN... UNSETTLED WEATHER WITH GENERALLY DIURNALLY DRIVEN
CONVECTION IS ANTICIPATED FROM FRIDAY INTO SATURDAY AS MOISTURE
INCREASES ACROSS THE AREA. CHANCES FOR CONVECTION AND WHETHER OR
NOT THERE IS MUCH IN THE WAY OF CONVECTION AT NIGHT OVER THE
UPCOMING WEEKEND WILL BE LARGELY DRIVEN BY THE POSITION OF THE
RIDGE AXIS AND HOW CLOSE THE FRONTAL ZONE IS. UNCERTAINTY REMAINS
WITH BOTH OF THESE FEATURES.

THE WARMEST DAY OF THE PERIOD SHOULD COME ON THURSDAY...BEFORE
MOISTURE AND CONVECTION CHANCES INCREASE. OTHERWISE...TEMPERATURES
SHOULD GENERALLY BE A BIT ABOVE NORMAL AND DIURNAL RANGES MAY BE
LIMITED LATER IN THE PERIOD DUE TO INCREASED MOISTURE AND THE
PRESENCE OF CLOUDS AND POSSIBLE PRECIPITATION.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 655 AM EDT MON JUN 8 2015

WHILE MAINLY VFR CONDITIONS SHOULD PREVAIL OVER THE NEXT 24
HOURS...THERE ARE SOME BIG AVIATION CONCERNS. FIRST...WINDS WILL
TURN GUSTY OUT OF THE SOUTHWEST THIS MORNING. WIND GUSTS UP TO 25
KNOTS WILL BE POSSIBLE AT TIMES. THE SECOND CONCERN IS THE
POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON/EVENING. MODELS ARE
STARTING TO COME INTO AGREEMENT ON THE TIMING OF THE CONVECTION SO
HAVE NARROWED IN THE TIME RANGE IN THE TAFS WITH A 3 TO 4 HOUR
WINDOW THIS AFTERNOON/EVENING. WITHIN THE THUNDERSTORMS...A PERIOD
OF IFR/MVFR VISIBILITIES WILL BE POSSIBLE ALONG WITH A BRIEF
PERIOD OF MVFR CIGS. ALONG WITH THESE ISSUES...A SEVERE
THUNDERSTORM IS ALSO POSSIBLE WHICH COULD CONTAIN WIND GUSTS IN
EXCESS OF 60 MPH. AVIATION CONCERNS SHOULD DISSIPATE BY 00Z THIS
EVENING AS THUNDERSTORMS DEPART AND WEAKEN...AND WINDS SUBSIDE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SHALLENBERGER
SHORT TERM...KAS
LONG TERM...JP
AVIATION...KAS
Hazardous weather outlook, Jun 8, 10:07 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1007 AM EDT MON JUN 8 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091715-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1007 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING
WINDS...HEAVY RAIN...AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE ALSO POSSIBLE ON TUESDAY AND AGAIN FROM THURSDAY
THROUGH SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF DAMAGING WINDS
OR LARGE HAIL THIS AFTERNOON AND EVENING.

KAS/JP/SHALLENBERGER

In the hours before

Local storm report, Jun 8, 1:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
105 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             MANCHESTER              37.15N 83.77W
06/08/2015  E0.25 INCH       CLAY               KY   TRAINED SPOTTER

            PEA SIZED HAIL FALLING IN DOWNTOWN MANCHESTER.

&&

JCARICO
Special weather statement, Jun 8, 1:07 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
107 PM EDT MON JUN 8 2015

KYZ086-115>117-081730-
CLAY-KNOX-LESLIE-PERRY-
107 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LESLIE...PERRY...

AT 106 PM EDT...A STRONG THUNDERSTORM WAS OVER PIGEONROOST...OR NEAR
MANCHESTER...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...HYDEN...BUCKHORN...SIDELL...BEAR BRANCH...SPRULE...
COTTONGIN...BUCKHORN LAKE S.P....KRYPTON...WENDOVER...HAVEN...MOSLEY
BEND...HOOKER...HOUSE...PANCO...HORSE CREEK JUNCTION...HERRON...
ENLINE...SIBERT AND SPRING CREEK.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 11 AND 53.

&&

LAT...LON 3704 8389 3705 8387 3707 8389 3709 8386
      3712 8389 3711 8392 3714 8394 3730 8359
      3726 8353 3727 8352 3729 8355 3732 8355
      3737 8344 3734 8340 3734 8338 3736 8336
      3714 8324 3697 8385
TIME...MOT...LOC 1706Z 246DEG 40KT 3710 8381

DJ
Special weather statement, Jun 8, 1:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
133 PM EDT MON JUN 8 2015

KYZ109-112-081800-
BREATHITT-MAGOFFIN-
133 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT BREATHITT...MAGOFFIN...

AT 132 PM EDT...A STRONG THUNDERSTORM WAS OVER STEVENSON...OR NEAR
JACKSON...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...SALYERSVILLE...MASON...PRESS...CORNELIA...SEWELL...
BROWNLOW...ORCHARD...QUICKSAND...DAISYDELL...PORTSMOUTH...GUNLOCK...
SEILTZ...MARSHALLVILLE...LOST CREEK...CANOE...EVANSTON...COPLAND...
VANCLEVE AND GYPSY.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 70
AND 76.

&&

LAT...LON 3780 8297 3771 8294 3767 8294 3765 8292
      3754 8289 3751 8304 3752 8305 3752 8309
      3750 8310 3743 8348 3765 8341 3768 8332
      3767 8326 3770 8325 3771 8326 3781 8299
TIME...MOT...LOC 1732Z 250DEG 34KT 3760 8328

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:07 PM EDTSpecial Weather StatementJKLClay23 min
Jun 8, 1:21 PM EDTSevere Thunderstorm WarningJKLJohnson24 min
Jun 8, 1:33 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin27 min
Jun 8, 3:18 PM EDTSpecial Weather StatementJKLBell, Knox27 min
Jun 8, 3:25 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie50 min
Jun 8, 4:07 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry23 min
Jun 8, 4:16 PM EDTSpecial Weather StatementJKLFleming44 min
Jun 8, 4:26 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Letcher, Whitley3 hr
Jun 8, 4:32 PM EDTSpecial Weather StatementJKLBell, Harlan, Letcher13 min
Jun 8, 4:33 PM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
Jun 8, 5:04 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell26 min
Jun 8, 5:16 PM EDTSpecial Weather StatementJKLEstill, Lee, Wolfe59 min
Jun 8, 5:28 PM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan62 min
Jun 8, 5:30 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle60 min
Jun 8, 5:51 PM EDTSpecial Weather StatementJKLElliott, Johnson, Morgan39 min
Jun 8, 5:52 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan38 min
Jun 8, 5:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Wolfe30 min
Jun 8, 6:28 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin62 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.